View Full Version : off propecia after 8 years

10-11-2011, 07:00 PM
Hi all, I just wanted to share my story and hear some feedback about the decision I've made to stop taking propecia. I was taking propecia once a day for about 8 years and after just a few months I noticed enlarged nipples which eventually turned into man boobs. I've always been skinny and gained weight very easily on propecia. In the beginning I did notice a low semen count but it went away. I also could honestly say I've never had any sexual issues. Some of the other side effects that I did get were brain cloudiness( I felt dumber) and also muscle loss. I've always had a pretty good physique and had no problem gaining muscles but they were definitely minimized while on propecia. I also noticed a lump under my arm and would bruise very easily. I think what made my decision easier is when I saw a commercial for a lawyer saying that if you've experienced breast cancer, gynocemastia or something to do with lymph nodes while on propecia or dutasteride then you have a case against the drug company. It definitely freaked me out. I also just recently shaved my head after about 8-9 years of covering it up and struggling every day to do my hair. I've received a lot of compliments and it has changed my life for the better. So as of today I will no longer take propecia for the reasons that I've previously mentioned and it is also REALLY expensive($82.00/month). I started with the rogaine foam 2 days ago and it doesn't smell at all. Hopefully it will maintain what I have towards the crown. I was always a believer in propecia because it has maintained my hairline over the years and I have a very strong bald gene. But after reading all of the side effects that other men experience as well as myself I don't want to risk it. Thanks

10-11-2011, 08:10 PM
I totally hear you dude. I'm on Propecia for a year and a few months and I've had some of the same side effects. I've also experienced muscular issues while on Propecia. I'm a big weight lifter, and lifting has been one of the very few bright spots in my life ever since I started losing my hair. I've noticed that ever since I started Propecia, my muscles became soft and flabby after workouts. They used to be so hard after workouts but now they feel much softer and less defined. I really don't believe that some of these Propecia side effects are overblown, since Propecia drastically limits the production of a major male hormone in your body. I've never experienced any brain cloudiness, but I've experienced the watery semen issue, however I was willing to tolerate that. Despite all this though, I'm still on Propecia because I'm absolutely scared to death of going bald. I dunno, I wish they would make a drug that would make your follicles less sensitive to DHT instead of drastically limiting its production in your entire body.

10-12-2011, 07:31 AM
I sincerely wish you both the best with your decisions. It sounds like you are in a good place and making informed choices. The issue of side effects will always be a hot topic so I just tend to read and absorb the opinions of others rather than challenge them. I must say though, that I have not had any of the muscle related problems you experienced (been on Propecia for 2.5years after using Minoxidil for 10). In fact, over the last year I have gained 10pounds of muscle with no fat. My strategy was switching to supersets, focusing on legs and back and varying my routine in general. I'm sure you gents are experienced lifters so I don't wish to sound rude, just highlighting what worked for me.

Interesting posts nontheless, so cheers.

Dr. Glenn Charles
10-12-2011, 07:19 PM
Good for you. Sometimes having less is really more. Made sure you have the lump checked out right away.